Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Various concerns on ARV
May 11, 2013

Dear Dr. Holodniy:

I started ARV in March 2009 (Efavirenz/Lamivudine/Zidovudine). Present cd4 is 489 and viral load undetectable. However in April 2009, my doctor changed Zidovudine to Stavudine because my hemoglobin count dropped to 127 from 154.

In June 2010, after more than one year of taking stavudine, my doctor shifted me back to zidovudine because of lipoatrophy (my weight dropped to 60.90 kgs. from 66 kgs.)

Last January 2013, I shifted to Tenofovir from zidovudine because of severe lipoatrophy.

Here are my questions:

1. After the shift in Tenofovir? How long will I recover from lipoatrophy (especially sunken cheeks)? Will eating banana everyday helps?

2. I drink lots of water because I'm protecting my kidney against renal toxicity. Am I doing it right? Will tenofovir and the other ARV's lose its efficacy if i drink water in excess of 1.5 liters a day?

3. Does my present ARV cause cataract? skin allergy and dry skin? Or they are caused by another HIV related medical condition. I was also diagnosed with syphillis in August 2011 but was already treated with penicillin (3 successive weeks of intramuscular injection).

Your expert clinical advice on the above concerns is highly valued.

Thank you.

Response from Dr. Holodniy

1. The lipoatrophy may or may not get better with the switch in meds. 2. No, they will not lose their efficacy. Keep doing what you are doing. 3. No, your HIV meds would not be causing those.



Previous
I stopped my HIV meds 3 months ago & I'm still undetectable and CD4 counts in 600
Next
Vitamin D confusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement